Alabama, 2004Flash Flood in Alabama, July 26, 2004
July 26, 2004 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 26, 2:21 PM CST, 24 minutes earlier.
Area forecast discussion, Jul 26, 2:21 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON JUL 26 2004
.DISCUSSION...
IT TOOK A WHILE...BUT RADAR FINALLY FILLING IN REAL GOOD. AS
USUAL...FIRST PERIOD POPS WILL DEPEND A LOT ON RADAR TRENDS AT
RELEASE TIME. BUT I CAN FORSEE SOME CATEGORICAL POPS FOR THIS
EVENING...AND CONTINUING WITH AT LEAST CHANCE POPS OVERNIGHT AS
WELL.
MODELS CONTINUE TO SHOW AXIS OF BEST MOISTURE SHIFTING EASTWARD
DURING THE NEXT 24 HOURS...BUT WILL HAVE TO HOLD ON TO AT LEAST
SOME SMALL POPS TOMORROW. NORTHWEST FLOW SHOULD CONTINUE THE DRYING
TREND INTO MID-WEEK...UNTIL ATMOSPHERE RELOADS THE MOISTURE FOR THE
WEEKEND.
TEMPS WISE...SHOULD BE A MODERATION IN READINGS TOMORROW COMPARED
TO LAST FEW DAYS. IN FACT...IF IT STAYS AS CLOUDY HERE TOMORROW AS
IT IS IN MEMPHIS TODAY...READINGS MAY STRUGGLE TO REACH 80 OR 85
DEGREES. WILL CONTINUE TO BASE THE FORECAST ON THE ASSUMPTION THAT
THE SUN COMES OUT AT LEAST IN PART TOMORROW. NO BIG CHANGES TO
TEMPS IN THE REMAINDER OF THE FORECAST.
&&
.PRELIMINARY NUMBERS...
GADSDEN 69 87 67 89 68 / 40 20 10 10
ANNISTON 71 87 68 89 68 / 50 30 10 10
BIRMINGHAM 69 88 67 90 69 / 40 20 00 10
TUSCALOOSA 70 90 66 92 69 / 40 20 00 10
CALERA 71 89 67 91 70 / 50 20 10 10
AUBURN 73 90 70 91 72 / 60 50 20 20
MONTGOMERY 73 91 70 93 71 / 60 30 10 20
TROY 73 90 71 93 72 / 60 50 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
61
Hazardous weather outlook, Jul 26, 12:04 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT MON JUL 26 2004
ALZ011>015-017>050-271230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
104 PM CDT MON JUL 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT)
STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE
ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
AT THIS TIME NO ORGANIZED SEVERE WEATHER IS EXPECTED.
WET MICROBURST POTENTIAL THIS AFTERNOON:
BIRMINGHAM...LOW
MONTGOMERY...MODERATE
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 12:09 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL FULTONDALE 33.62N 86.80W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZE HAIL IN FULTONDALE.
0229 PM HAIL FULTONDALE 33.62N 86.80W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
ADDITIONAL PENNY SIZED HAIL
0235 PM HAIL HOOVER 33.38N 86.82W
07/25/2004 0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZED HAIL
0240 PM HAIL HOOVER 33.38N 86.82W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN THE BLUFF PARK AREA OF HOOVER
0250 PM HAIL 1 W HOOVER 33.38N 86.84W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL JUST WEST OF HOOVER
0310 PM TSTM WND GST INVERNESS 33.40N 86.72W
07/25/2004 60 MPH SHELBY AL PUBLIC
FORMER NWS EMPLOYEE REPORTED 60 MPH WINDS AND TREES DOWN
IN THE GREYSTONE AREA OF NORTH SHELBY COUNTY.
0321 PM HAIL WOODSTOCK 33.21N 87.15W
07/25/2004 0.75 INCH BIBB AL PUBLIC
PENNY SIZED HAIL
0425 PM HAIL HALEYVILLE 34.24N 87.62W
07/25/2004 0.88 INCH WINSTON AL LAW ENFORCEMENT
NICKEL SIZED HAIL IN HALEYVILLE
0430 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
07/25/2004 WINSTON AL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN HALEYVILLE
0441 PM HAIL NORTHPORT 33.24N 87.59W
07/25/2004 0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
PENNY SIZE HAIL IN NORTHPORT.
0443 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
07/25/2004 WINSTON AL LAW ENFORCEMENT
BUILDING DESTROYED AT THE INTERSECTION OF ALABAMA AVE AND
21ST STREET IN DOWNTOWN HALEYVILLE FROM DOWNBURST.
0456 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/25/2004 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HUDSON ST.
0457 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/25/2004 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ALONG HWY 171.
0500 PM TSTM WND DMG JACKSONVILLE 33.81N 85.76W
07/25/2004 CALHOUN AL EMERGENCY MNGR
SEVERAL TREES DOWN IN JACKSONVILLE
0515 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/25/2004 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ALONG HWY 69 IN NORTHPORT.
0518 PM TSTM WND DMG 4 E OXFORD 33.60N 85.76W
07/25/2004 CALHOUN AL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR DEARMANVILLE
&&
KHSpecial weather statement, Jul 26, 1:49 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT MON JUL 26 2004
ALZ040-262045-
DALLAS-
249 PM CDT MON JUL 26 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 345 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTH OF ORRVILLE...MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE AND MARION
JUNCTION THROUGH 345 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
Special weather statement, Jul 26, 1:55 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT MON JUL 26 2004
ALZ039-262030-
MARENGO-
255 PM CDT MON JUL 26 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 330
PM CDT...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SWEET WATER...MOVING NORTH AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SWEET WATER...
MAGNOLIA...MYRTLEWOOD...THOMASTON...LINDEN...PROVIDENCE AND DAYTON
THROUGH 330 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
Special weather statement, Jul 26, 2:22 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT MON JUL 26 2004
ALZ034-262100-
BIBB-
322 PM CDT MON JUL 26 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 400 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS BETWEEN 35 TO
45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER RANDOLPH...MOVING NORTH AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LAWLEY...BRENT...
RANDOLPH AND CENTREVILLE THROUGH 400 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 26, 2:45 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT MON JUL 26 2004
ALZ037-262130-
TALLAPOOSA-
345 PM CDT MON JUL 26 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
430 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER JACKSONS GAP. THE THIS THUNDERSTORM WAS NEARLY
STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JACKSONS GAP...
DADEVILLE...ALEXANDER CITY AND NEW SITE THROUGH 430 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
Flash Flood, Lee
- When
- July 26, 2:45 PM CST to 3:45 PM CST
- Where
- Lee County, Auburn
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Heavy rain in a short period of time caused flash flooding across the metro area. Water was up to 4 feet deep across several roadways. Several automobiles weredamaged by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, July 26, 20041 death · 2 injured · 1 event
- Flash Flood in West Virginia, July 26, 2004$900,000 · 1 event
- Flash Flood in Alabama, July 26, 2004$500,000 · 1 event
- Flash Flood in North Carolina, July 26 to 27, 2004$50,000 · 1 event
- Damaging Wind and Lightning Strike in Georgia, July 26, 2004$45,000 · 50 kt wind · 2 events
- Damaging Wind in Alabama, July 26, 2004$15,000 · 55 kt wind · 1 event
- Flood in Texas, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Hail in Idaho, July 26, 20040.75 in hail · 1 event
- Flash Flood in Alabama, July 26, 2004$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417220.